MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309695
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 309695.Batch # 4325526.It was reported that the bd luer-lok has foreign matter.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Customer reported that they received the below items with black substance inside of the package.Material #: 309695 2cs.Lot#: 4325526.Cif# (b)(4).Cah po 4532345477.Additional customer response on (b)(6) 2025.1.Can you please provide an exact date of event in format mm-dd-yyyy? 01-24-2025.
 
Additional Manufacturer Narrative
(b)(4)- supplemental mdr - foreign matter.One sample and three photos were provided to our quality team for investigation.Upon inspection, it was observed that the sample is filled with unknown black dust-like particulates outside the fluid path within the package.The condition observed is non-conforming per product specification.Potential root cause for the foreign matter non-fluid path internal to package defect is associated with the packaging process.These conditions are occurring below their expected frequency.Therefore, no corrective action is required at this time.Furthermore, a device history record review was completed for provided lot number 4325526.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21369726
Report Number1213809-2025-00086
Device Sequence Number18263189
Product Code FMF
UDI-Device Identifier30382903096955
UDI-Public(01)30382903096955(11)241120(17)291031(10)4325526
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309695
Device Lot Number4325526
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown